Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 44, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 11, 2004, 9:40 PM CDT for Coke County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2004, 9:40 PM CDT (02:40 UTC)
- Expired
- Jun 11, 2004, 10:45 PM CDT
- In force
- 65 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Coke County, TX
The radar
The San Angelo radar (KSJT), 72 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 5:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4336 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
316 WFUS54 KSJT 120240 TORSJT TXC081-120345- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 940 PM CDT FRI JUN 11 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... COKE COUNTY IN WEST CENTRAL TEXAS * UNTIL 1045 PM CDT * AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES NORTHWEST OF SILVER...OR ABOUT 19 MILES SOUTH OF COLORADO CITY... MOVING SOUTHEAST AT 10 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... SILVER BY 1005 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3207 10067 3207 10080 3182 10076 3195 10048 $$ 14
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 11, 12:16 PM CDT, 9 hours 24 minutes earlier.
Area forecast discussion, Jun 11, 12:16 PM CDT, 9 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1216 PM CDT FRI JUN 11 2004 .SHORT TERM...THINGS ARE BEGINNING TO LOOK A LITTLE BETTER IN TERMS OF POSSIBLE THUNDERSTORM ACTIVITY THIS AFTERNOON AND TONIGHT AND AGAIN TOMORROW AFTERNOON AND NIGHT. DRY LINE IS ON THE MOVE THIS AFTERNOON AND AT NOON WAS LOCATED JUST EAST OF A LUBBOCK TO MIDLAND AND FORT STOCKTON LINE. AHEAD OF THE DRYLINE...AIRMASS WAS MOIST AND UNSTABLE WITH A MODEST CAP IN PLACE. HOWEVER SHORT TERM GUIDANCE DOES SUGGEST THAT WITH DAYTIME HEATING AND LIFT ALONG THE DRYLINE... CAP MAY BE ABLE TO BE BROKEN THIS AFTERNOON...ESPECIALLY ACROSS THE BIG COUNTRY...WHERE THE BEST PUSH OF THE DRYLINE TO TAKE PLACE. STORMS IF ANY WILL GRADUALLY DISSIPATE THIS EVENING ONLY TO DO IT AGAIN SATURDAY AFTERNOON. SATURDAY AFTERNOON...LOOKS LIKE THERE WILL BE EVEN A BETTER CHANCE AT SOME THUNDERSTORMS AS TOMORROW AFTER SHORT WAVE MOVING THROUGH THE ZONAL FLOW WILL ZIP ACROSS AND MAY HELP TO ENHANCE DRYLINE ACTIVITY. WITH THE DEGREE OF INSTABILITY... ANY THUNDERSTORM THIS AFTERNOON AND EVENING/TOMORROW AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO BE SEVERE. && .LONG TERM...BY SUNDAY AND MONDAY...AIRMASS LOOKS TO DRY OUT A LITTLE...ESPECIALLY ACROSS THE WEST. THIS WILL RESULT IN WARMER AFTERNOON TEMPERATURES AND THUS HAVE TRENDED UP ON TEMPERATURES IN THE WESTERN PORTIONS OF THE FORECAST AREA TO THE UPPER 90S. RAINFALL POTENTIAL IN THE EXTENDED IS NOT LOOKING AS GOOD AS IT DID YESTERDAY...HOWEVER THE FEATURE WE WERE LOOKING AT IN THE MODELS YESTERDAY SHOWS UP IN THE SATELLITE TODAY COMING ACROSS THE YUCATAN PENNESULA. THE GFS STILL SHOWS A WEAKNESS IN THE RIDGE... WHICH MAY STILL BE TRYING TO KEY IN ON THIS FEATURE...BUT AT THIS TIME FEEL BEST COURSE OF ACTION IS TO LEAVE POPS ALONE AND SEE WHAT HAPPENS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 74 94 73 93 / 20 20 30 10 SAN ANGELO 74 95 74 96 / 10 20 20 10 JUNCTION 72 92 73 93 / 10 10 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 27/BRAZZELL
Hazardous weather outlook, Jun 11, 2:16 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 216 PM CDT FRI JUN 11 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-121915- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 216 PM CDT FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A WARM AND UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON...AHEAD OF AN APPROACHING DRYLINE. ALTHOUGH A LAYER OF WARM AIR ALOFT WILL ACT AS A CAP AND INHIBIT THUNDERSTORM FORMATION ACROSS MOST AREAS...CONVERGENCE ALONG THE DRYLINE MAY BE ENOUGH TO BREAK THROUGH THE CAP AND ALLOW A FEW ISOLATED STORMS TO DEVELOP. GIVEN THE INSTABILITY PRESENT...ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL OF REACHING SEVERE LEVELS. THE MOST LIKELY AREA TO SEE ANY OF THESE STORMS WILL BE ACROSS THE NORTHERN BIG COUNTRY...MAINLY NORTH OF A LINE FROM SWEETWATER TO ABILENE TO ALBANY. LARGE HAIL WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... THE DRYLINE WILL CONTINUE TO SWEEP BACK AND FORTH ACROSS WEST CENTRAL TEXAS THROUGH SATURDAY. A FEW STRONG TO SEVERE STORMS MAY DEVELOP DURING THE LATE AFTERNOON OR EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. 08
In the hours before
Local storm report, Jun 11, 8:34 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
834 PM CDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL ROTAN 32.85N 100.47W
06/11/2004 1.00 INCH FISHER TX LAW ENFORCEMENT
&&
14The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:31 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 74 min |
| Jun 11, 7:41 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 94 min |
| Jun 11, 9:03 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 57 min |
| Jun 11, 9:49 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 56 min |
| Jun 11, 9:57 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 63 min |
| Jun 11, 10:46 PM CDT | Tornado Warning | SJT | Jones | 59 min |
| Jun 11, 10:48 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 57 min |
| Jun 11, 11:10 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 65 min |
| Jun 12, 12:01 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 59 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.